Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/131208
Title: Low voltage electrocardiogram with tachycardia in hypothyroidism--a warning sign of cardiac tamponade.
Authors: Lee, K.O. 
Choo, M.H. 
Issue Date: Nov-1993
Source: Lee, K.O., Choo, M.H. (1993-11). Low voltage electrocardiogram with tachycardia in hypothyroidism--a warning sign of cardiac tamponade.. Annals of the Academy of Medicine Singapore 22 (6) : 945-947. ScholarBank@NUS Repository.
Abstract: Pericardial tamponade is a rare complication of pericardial effusion associated with hypothyroidism. In myxedematous patients with pericardial effusion, the occurrence of paradoxical tachycardia may be a clue that pericardial tamponade is impending or has occurred. This should lead to urgent investigations, particularly echocardiography, to confirm the diagnosis so as to allow prompt treatment. Two patients who presented with cardiac tamponade from severe hypothyroidism are described. There was a paradoxical association of a low voltage QRS complex on the electrocardiogram with a fast ventricular rate in both patients. This may be a useful warning sign in patients with impending cardiac tamponade in hypothyroidism if confirmed by further cases.
Source Title: Annals of the Academy of Medicine Singapore
URI: http://scholarbank.nus.edu.sg/handle/10635/131208
ISSN: 03044602
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

6
checked on Jan 14, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.